MAUDE Adverse Event Report: ARTHREX, INC. BUR,RND,SJ,8 FLUT 3.0MMX 7CM; BURR,SURGICAL

ARTHREX, INC. BUR,RND,SJ,8 FLUT 3.0MMX 7CM; BURR,SURGICAL
Model Number BUR,RND,SJ,8 FLUT 3.0MMX 7CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 12/19/2023, it was reported by an arthrex subsidiary employee via sems (b)(4) that an ar-7300rbe burr blade broke.This was discovered during a procedure on (b)(6) 2023.Additional information requested.
 
Event or Problem Description
Additional information received on 1/15/2024.This was discovered during a wrist arthroscopy procedure.All broken fragments were removed.The case was completed by opening a new ar-7300rbe burr.The patient suffered no negative effects on or after the procedure.
 
Additional Manufacturer Narrative
Additional information: b5, g4, h3, h6.The complaint is confirmed based on the customer provided photo, which shows that the burr tip was broken and abrasion marks on the shaft were noted.The most likely cause for the reported failure can be attributed to prying/leveraging the device during insertion.
 
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual inspection, it was noted that the outer and inner tubes of the burr, round, sj, 8 flute, 3.0 mm x 7 cm were bent and broken.The tip of the inner tube was broken off.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error due to allowing the rotating portion to touch any metallic object during use, that damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.

Brand Name
BUR,RND,SJ,8 FLUT 3.0MMX 7CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18519432
Report Number1220246-2024-00357
Device Sequence Number20520900
Product Code GFF
UDI-Device Identifier00888867041967
UDI-Public00888867041967
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,RND,SJ,8 FLUT 3.0MMX 7CM
Device Catalogue NumberAR-7300RBE
Device Lot Number15034130
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/15/2024
10/07/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date06/21/2024
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown